Alert archive / Florida / Special Marine Warnings in 2003
Special Marine Warning 21, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Mar 15, 2003, 9:23 PM EST. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2003, 9:23 PM EST (02:23 UTC)
- Expired
- Mar 15, 2003, 11:00 PM EST
- In force
- 97 min
- Issued by
- NWS Miami, FL
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Mar 15, 2:10 PM EST, 7 hours 13 minutes earlier.
Area forecast discussion, Mar 15, 2:10 PM EST, 7 hours 13 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 210 PM EST SAT MAR 15 2003 .TONIGHT THROUGH MONDAY NIGHT... LOTS OF VERY WEAK PRESSURE FIELDS TO DEAL WITH MAKING THE WIND FORECAST SOMEWHAT TRICKY. BOTH MESO-ETA AND GFS INITIALIZED THE TROUGH THAT IS JUST OFF THE EAST COAST OF FLORIDA. THIS HAS RESULTED IN A MORE WEST-NORTHWEST SURFACE WIND FOR SOUTH FLORIDA. GFS DOES SEEM TO HANDLE THE WIND SITUATION BETTER THAN THE MESO-ETA AND THEREFORE WILL LEAN TOWARDS THAT SOLUTION. MESO-ETA SEEMS TO DISSIPATE OR MOVE THE TROUGH TOO QUICKLY AND DEVELOPS A GOOD SOUTH WIND TONIGHT WHEREAS GFS KEEPS US UNDER A WESTERLY FLOW. IN THE UPPER LEVELS, 50H SHORTWAVE MOVES SLOWLY EAST MOVING INTO THE ATLANTIC WATERS TONIGHT BUT WITH ANOTHER SHORTWAVE MOVING INTO NORTH FLORIDA LATE SUNDAY INTO MONDAY. THIS KEEPS 500 HEIGHTS LOW AND PWAT LEVELS INCREASING TO WELL OVER 1.5 INCHES THIS AFTERNOON. DO EXPECT TSRA TO BEGIN TO DEVELOP ACROSS SOUTH FLORIDA AND PERSISTING INTO THE EVENING. DEPENDING ON WHAT TRANSPIRES BETWEEN NOW AND ISSUANCE TIME WILL DETERMINE ON WHAT KIND OF NUMBER VALUES IN THE POPS I PUT IN FOR TONIGHT BUT IT WILL BE A CHANCE NONETHELESS. MODELS DO SHOW SOME DRYING LATER TONIGHT WITH PWAT DROPPING TO AROUND 1.5 INCHES AND STAYING AT THAT LEVEL THROUGH MONDAY. PROXIMITY OF THESE AFOREMENTIONED DISTURBANCES WILL KEEP SOUTH FLORIDA RATHER UNSTABLE SO WILL KEEP FORECAST POPS STATUS QUO THROUGH MONDAY. THAT IS IN THE SCATTERED TO CHANCE CATEGORIES. STEERING FLOW WILL REMAIN SOUTHWESTERLY SO THE LIKELY SCENARIO IS FOR THE SHRA TO MOVE IN FROM THE GULF SIDE AND DURING DIURNAL HEATING OF THE DAY DEVELOP INTO TSRA IN THE AFTERNOONS TO AFFECT THE INTERIOR AND EAST COAST. .TUESDAY THROUGH SATURDAY... VERY STRONG 50H TROUGH MOVES INTO THE SOUTHWEST U.S. ON TUESDAY WHICH FORCES RIDGING TO BEGIN OVER SOUTH FLORIDA EXTENDING NORTHWARD. THE GFS FROM LAST NIGHTS 00Z RUN THROUGH THE 12Z RUN THIS MORNING HAS BEEN INDICATING SIGNIFICANT DRYING TO TAKE PLACE AT THIS TIME. THE 12Z RUN SHOWS PWAT LEVELS TO DROP BELOW ONE INCH BY TUESDAY NIGHT. THEREFORE WILL TAKE OUT MENTION OF POPS IN THE EXTENDED WITH THE EXCEPTION OF ANOTHER SLIGHT CHANCE ON SATURDAY AS ANOTHER WEAK FRONT MOVES INTO NORTHERN PORTIONS OF FLORIDA. .MARINE... WINDS WILL REMAIN WESTERLY TO SOUTHERLY THROUGH TUESDAY THEN SOUTHEAST ON WEDNESDAY AND THURSDAY. THIS WILL PREVENT ANY KIND OF ADVISORIES. .FIRE... NO HIGHLIGHTS ANTICIPATED. PBI B 069/084 070/084 072 4314 FLL B 072/084 072/085 073 4314 MIA B 071/085 072/085 072 4314 APF B 068/081 069/081 070 3314 .MIA...NONE
Hazardous weather outlook, Mar 15, 9:00 AM EST, 12 hours 23 minutes before
FLZ063-066>075-151900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EST SAT MAR 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS ACROSS SOUTH FLORIDA TODAY. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH HEAVY RAIN...DAMAGING WINDS...HAIL...AND EXCESSIVE LIGHTNING. THE BEST CHANCE OF SEVERE WEATHER WILL OCCUR THIS AFTERNOON AS AN UPPER LEVEL WEATHER DISTURBANCE APPROACHES FROM THE SOUTH CENTRAL GULF OF MEXICO. ADDITIONAL INFORMATIONAL AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAYED TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
In the hours before
Local storm report, Mar 15, 7:17 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI, FL
717 PM EST SAT MAR 15 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM DEERFIELD BEACH FL WIND DAMAGE
03/15/03 BROWARD TREES DOWN
0635 PM MIAMI FL .75 INCH HAIL
03/15/03 MIAMI-DADE
WCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:25 PM EST | Special Marine Warning | MFL | 65 min | |
| Mar 16, 1:41 PM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 64 min |
| Mar 16, 4:38 PM EST | Severe Thunderstorm Warning | MFL | Broward | 52 min |
Nearby
Special Marine Warnings in Florida, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.